Advertisement

Reactions Weekly

, Volume 1734, Issue 1, pp 227–227 | Cite as

Fingolimod

Cryptococcal meningitis: case report
Case report
  • 19 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 40-year-old woman developed cryptococcal meningitis during treatment with fingolimod for relapsing remitting multiple sclerosis.

The woman, who had relapsing remitting multiple sclerosis under treatment with oral fingolimod therapy [dosage not stated] for 2 years and 3 months, presented with 1-day history of generalised weakness, anomia, alterations of consciousness and confusion. Physical examination showed no focal neurologic deficits except for anomia. Laboratory investigations revealed elevated WBC count and a decreased absolute lymphocyte count. MRI of the brain revealed numerous T2 FLAIR hyperintense lesions in the supratentorial white matter consistent with her known history of demyelinating disease. Some of these lesions were enhancing and suggestive of active areas...

Reference

  1. Chong I, et al. Cryptococcal meningitis in a multiple sclerosis patient treated with Fingolimod: a case report and review of imaging findings. Clinical Imaging 54: 53-56, Apr 2019. Available from: URL: http://doi.org/10.1016/j.clinimag.2018.11.005 - USA

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations